Category: 

What are the Common Lisinopril Side Effects?

Article Details
  • Written By: A. Pasbjerg
  • Edited By: Heather Bailey
  • Last Modified Date: 04 December 2016
  • Copyright Protected:
    2003-2016
    Conjecture Corporation
  • Print this Article
Free Widgets for your Site/Blog
Snake charmers get snakes to “dance” because of the movement of their flute-like instruments, not their music.  more...

December 4 ,  1945 :  The United States Senate approved of US participation in the United Nations.  more...

People taking the drug lisinopril for high blood pressure or after suffering congestive heart failure or heart attack may experience a variety of different common side effects, most of them relatively mild. Lisinopril side effects often include an ongoing, dry, nonproductive cough and in some cases taking the drug is associated with the development of upper respiratory infections. Dizziness or lightheadedness may be a problem for certain people, as well as headaches. Some patients tend to become tired or feel muscle fatigue and weakness. Gastrointestinal problems such as nausea, stomach pain, or diarrhea are also fairly common while using this medication.

One of the common lisinopril side effects experienced by many patients is dry cough. For most patients who develop this issue, the cough is continuous and will not stop until the drug is discontinued, and even then it may take weeks or even months to go away. Some people develop a cough almost immediately after starting the medication, while others may be on lisinopril for some time before it starts. Patients taking lisinopril may also be prone to coming down with upper respiratory diseases like cold or the flu.

Ad

Another of the common lisinopril side effects that is known to occur in a high number of patients is a feeling of lightheadedness or dizziness. Some patients may even faint, particularly when they stand up after lying or sitting down. They may tend to have headaches as well. These effects are particularly common while their bodies are becoming accustomed to the drug, and may diminish over time; if the symptoms get worse, especially a tendency toward fainting, patients should consult with their doctor to see if another medication may be more appropriate.

Feeling tired is another of the lisinopril side effects frequently reported by patients. This is another issue that is more common when people are first taking the drug, and will often get better as time goes by. Some people may also notice muscle fatigue or weakness developing; in these cases, it is recommended that they notify their doctor, as this can indicate a more serious reaction to lisinopril.

Taking lisinopril can often cause issues in the digestive system as well. Many patients have reported feeling nauseated or vomiting while on this medication. Others have been known to experience stomach pains or cramping. Diarrhea can be a side effect as well.

Ad

You might also Like

Recommended

Discuss this Article

turquoise
Post 3

I was on lisinopril but I had to switch to something else because of the side effects. The major and most irritating side effect I experienced was the dry cough. It was constant and it was driving me insane. I waited for a few weeks and it did not go away. I also started experiencing dizziness and leg cramps during the last week.

I called my doctor who asked me to make an appointment. He switched me to a different medication which basically does the same thing. I have not had any problems on my new medication, there are practically no side effects.

If anyone else is in the same situation, please speak to your doctor! You can take something else.

ddljohn
Post 2

@fBoyle-- I'm not a doctor but I take lisinopril as well. I have not experienced erectile dysfunction due to lisinopril. I think lisinopril will actually help with sexual performance because it treats high blood pressure and improves blood circulation. High blood pressure is a cause of erectile dysfunction.

Did you have this problem before you started lisinopril or did it start after beginning the medication? Your erectile dysfunction might be due to something else. It's a good idea to mention this to your doctor at your next visit.

fBoyle
Post 1

Does lisinopril cause erectile dysfunction?

I started taking lisinopril a few months ago and my sexual performance has definitely declined. Has anyone else experienced this?

Post your comments

Post Anonymously

Login

username
password
forgot password?

Register

username
password
confirm
email